MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35026UX
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One resolute onyx drug-eluting stent was used to treat a lesion in the proximal left anterior descending (lad) artery with mild tortuosity and moderate calcification exhibiting 80% stenosis.There were no abnormalities reported in relation to patient's anatomy.There was no damage noted to the packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was not performed.The lesion was not pre-dilated.The device did not pass through a previously-deployed stent.There was no resistance encountered when advancing the device and excessive force was not used during delivery.The device was not moved or re-positioned prior to the leak.It was reported that after the stent was passed through the lesion, an inflation at 12atm was attempted but only the proximal and distal ends of the stent inflated.This caused the stent to be partially deployed at either end and not in the middle of the stent.A second inflation at 18atm was attempted and the stent was fully deployed.It was noted that pressure was lost in the inflator indicating a leak.The procedure was completed with this stent.The patient is alive with no injury.
 
Additional Manufacturer Narrative
Evaluation summary: the balloon returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.A leak site could not be found during analysis.On pressurization of the device, the balloon and inflation lumen filled with blood.The inflation lumen became blocked with congealed blood and could not be dispersed in the waterbath despite multiple attempts.The distal shaft was cut distal to the congealed blood.The portion of the distal shaft was attached to a makeshift luer and an attempt was made to remove the congealed blood by performing negative prep.This failed due to a stretched balloon bond.The balloon was pressurized, and the balloon inflated successfully.The balloon could not be deflated due to balloon bond damage.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7661896
Report Number9612164-2018-01607
Device Sequence Number19490460
Product Code NIQ
UDI-Device Identifier00643169557109
UDI-Public00643169557109
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Catalogue NumberRONYX35026UX
Device Lot Number0008828242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date07/04/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1